Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 14, 2020, 10:07 AM MDT for San Miguel County, Santa Fe County, Torrance County, New Mexico. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 10:07 AM MDT (16:07 UTC)
- Expired
- Oct 14, 2020, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 116 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4204 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WWUS75 KABQ 141607 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1007 AM MDT Wed Oct 14 2020 NMZ223-150000- /O.NEW.KABQ.WI.Y.0033.201014T1607Z-201015T0000Z/ Central Highlands- 1007 AM MDT Wed Oct 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 40 mph. Gusts to around 55 mph. * WHERE...Central Highlands. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
272 WWUS75 KABQ 141933 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 133 PM MDT Wed Oct 14 2020 NMZ230>232-234>236-150000- /O.NEW.KABQ.WI.Y.0034.201015T0200Z-201015T1000Z/ Union County-Harding County-Eastern San Miguel County-Quay County- Curry County-Roosevelt County- 133 PM MDT Wed Oct 14 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM MDT THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Union County, Harding County, Eastern San Miguel County, Quay County, Curry County and Roosevelt County. * WHEN...From 8 PM this evening to 4 AM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Areas of reduced visibilities in blowing dust are possible. Strong cross winds will impact high profile vehicles on west to east oriented highways such as I-40 from near Newkirk to the New Mexico/Texas border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ223-150000- /O.CON.KABQ.WI.Y.0033.000000T0000Z-201015T0000Z/ Central Highlands- 133 PM MDT Wed Oct 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 40 mph. Gusts to around 55 mph. * WHERE...Central Highlands. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
427 WWUS75 KABQ 142342 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 542 PM MDT Wed Oct 14 2020 NMZ223-150045- /O.EXP.KABQ.WI.Y.0033.000000T0000Z-201015T0000Z/ Central Highlands- 542 PM MDT Wed Oct 14 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Windy conditions remain, but have dropped below advisory levels. Therefore the Wind Advisory will be allowed to expire. $$ NMZ230>232-234>236-151000- /O.CON.KABQ.WI.Y.0034.201015T0200Z-201015T1000Z/ Union County-Harding County-Eastern San Miguel County-Quay County- Curry County-Roosevelt County- 542 PM MDT Wed Oct 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Union County, Harding County, Eastern San Miguel County, Quay County, Curry County and Roosevelt County. * WHEN...From 8 PM this evening to 4 AM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Areas of reduced visibilities in blowing dust are possible. Strong cross winds will impact high profile vehicles on west to east oriented highways such as I-40 from near Newkirk to the New Mexico/Texas border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 14, 5:37 AM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 14, 5:37 AM MDT, 4 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 537 AM MDT Wed Oct 14 2020 .AVIATION... 12Z TAF CYCLE Upper-level trough and associated sfc backdoor cold front over southeast WY will result in increasing west to northwest winds for NM today. Lcl blowing dust is possible across eastern NM during the afternoon as west to northwest winds gust in the 25-35 kt range during the afternoon. A dry backdoor surface front is forecast to drop into northeast NM after sunset, racing south and southwestward overnight. 33 && .PREV DISCUSSION...258 AM MDT Wed Oct 14 2020... .SYNOPSIS... Warm, dry, and windy weather will generate high fire danger for much of northern and eastern New Mexico today. The strongest winds will impact the I-40 corridor east of the Sandia Mountains where gusts up to 40 mph are likely. Temperatures will warm well above normal with records expected over much of eastern New Mexico. A powerful cold front will blast southward across the eastern plains tonight with more strong winds, areas of blowing dust, and much colder air. High temperatures Thursday will be 25 to 35 degrees cooler for eastern New Mexico. Temperatures will still be cooler on Friday followed by a warming trend through the weekend. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... Strong northwesterly jet nosing into the Central Rockies early this morning. Winds aloft over NM are forecast to increase through the day with west to northwest winds developing most areas but especially east of the central mountain chain. Not expecting widespread wind advisory speeds but cannot rule out localized gusts at the typical windy spots such as Clines Corners and Vaughn. A strong but dry backdoor cold front will plow into eastern New Mexico tonight, with northerly wind gusts to around 45 mph and areas of blowing dust. A couple of hours of reduced visibilities in blowing dust are possible along and just behind the frontal passage for the eastern plains but particularly near the TX line. Opposing west to northwest winds west of the central mountain chain will likely keep the front out of the RGV until around sunset Thursday. A much cooler airmass will settle into eastern NM Thursday with high temperatures some 30F to as much as 40F cooler compared with today's readings. LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)... Strong radiational cooling in the wake of a potent cold front from Thursday will give way to some of the coldest temperatures of the season on Friday morning. Parts of eastern NM that have not yet seen a freeze will have their best shot so far. Areas immediately along the RGV from Santa Fe south to ABQ and Belen will also be close to freezing. Temperatures will trend slightly warmer across eastern NM Friday as surface winds veer around to the southwest. Readings will still be 5 to 10F below normal while central and western NM still hover 5 to 10F above normal. The warming trend will continue thru the weekend with very dry, deep layer west-northwest flow persisting over NM. The next cold front is expected to shift into eastern NM Monday followed by another warming trend Tuesday. Forecast models have now fallen into disarray on the weather pattern beyond Tuesday. 33/Guyer && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TODAY FOR PORTIONS OF NORTHWEST...CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS...VERY LOW RELATIVE HUMIDITY...RECORD WARMTH...AND AN UNSTABLE AIRMASS... West to northwest winds will strengthen today, and combined with record warmth and an unstable airmass, critical fire weather conditions are likely across the Sandia, Manzano and Gallinas mountains as well as the east-central plains, where a Red Flag warning remains in effect. The northwest plateau is also expected to experience critical conditons. A stout but dry backdoor cold front with strong and gusty north winds tonight will bring much cooler temperatures to areas east of the central mountain chain Thursday and slightly cooler but dry condtions to central and western portions of the state Friday. Temperatures rebound to unseasonably warm once again over the weekend. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 8 PM MDT this evening for the following zones... NMZ101-107-108. &&
Hazardous weather outlook, Oct 14, 3:00 AM MDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 300 AM MDT Wed Oct 14 2020 NMZ201>241-151100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 300 AM MDT Wed Oct 14 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect today for the Sandia, Manzano, and Gallinas Mountains eastward across the Caprock, as well as parts of northwest NM, where low humidities combined with strong winds and record temperatures will create critical fire weather conditions. A strong back door cold front will blast southward across eastern New Mexico tonight with strong north winds and areas of blowing dust. Strong crosswinds and limited visibility may lead to hazardous travel conditions across parts of eastern NM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warnings for planning purposes. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 1:33 PM MDT | Wind Advisory | ABQ | Curry, Harding, Quay, Roosevelt, San Miguel, Union | 14 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.